Alert archive / Kansas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 237, NWS Wichita, KS

August 15, 2013Kingman County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Aug 15, 2013, 8:42 PM CDT for Kingman County, Kansas. It was in force for 63 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 15, 2013, 8:42 PM CDT (01:42 UTC)
Expired
Aug 15, 2013, 9:45 PM CDT
In force
63 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Kingman County, KS

The radar

The Wichita radar (KICT), 61 km from the middle of the area, began a volume at 01:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 15, 8:50 PM CDTHAIL 1.51 Nw Kingman, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 15, 3:15 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 1.7 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2013-08-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1232 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2013-08-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -55 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1232 J/kg
Mixed-layer CIN
-83 J/kg
Mixed-layer LCL
1739 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
-55 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
-0.1
Supercell composite
-3.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

092 
WUUS53 KICT 160142
SVRICT
KSC095-160245-
/O.NEW.KICT.SV.W.0237.130816T0142Z-130816T0245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
842 PM CDT THU AUG 15 2013

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN KINGMAN COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 945 PM CDT

* AT 842 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR KINGMAN...
  AND MOVING SOUTH AT 20 MPH.

  HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  KINGMAN...KINGMAN AIRPORT...MURDOCK...CLEVELAND...SPIVEY AND RAGO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3739 9822 3773 9831 3774 9823 3773 9800
      3751 9782
TIME...MOT...LOC 0143Z 350DEG 18KT 3768 9817

HAIL...1.25IN
WIND...60MPH

$$
3 follow-up statements
520 
WWUS53 KICT 160159
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
859 PM CDT THU AUG 15 2013

KSC095-160245-
/O.CON.KICT.SV.W.0237.000000T0000Z-130816T0245Z/
KINGMAN KS-
859 PM CDT THU AUG 15 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
KINGMAN COUNTY UNTIL 945 PM CDT...

AT 856 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR KINGMAN...AND
MOVING SOUTH AT 20 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR AND SPOTTER INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
MURDOCK...CLEVELAND...SPIVEY AND RAGO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3739 9822 3773 9831 3774 9823 3773 9800
      3751 9782
TIME...MOT...LOC 0158Z 350DEG 18KT 3762 9816

HAIL...1.50IN
WIND...60MPH

$$
524 
WWUS53 KICT 160216
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
916 PM CDT THU AUG 15 2013

KSC095-160245-
/O.CON.KICT.SV.W.0237.000000T0000Z-130816T0245Z/
KINGMAN KS-
916 PM CDT THU AUG 15 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
KINGMAN COUNTY UNTIL 945 PM CDT...

AT 915 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHEAST
OF ZENDA...AND MOVING SOUTH AT 20 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
SPIVEY AND RAGO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3758 9827 3763 9817 3765 9799 3750 9786
      3739 9822
TIME...MOT...LOC 0216Z 351DEG 23KT 3750 9815

HAIL...1.50IN
WIND...60MPH

$$

CARUSO
898 
WWUS53 KICT 160236
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
936 PM CDT THU AUG 15 2013

KSC095-160246-
/O.EXP.KICT.SV.W.0237.000000T0000Z-130816T0245Z/
KINGMAN KS-
936 PM CDT THU AUG 15 2013

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN KINGMAN COUNTY WILL
EXPIRE AT 945 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.  HOWEVER...SMALL HAIL AND GUSTY WINDS ARE STILL
POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3758 9827 3763 9817 3765 9799 3750 9786
      3739 9822
TIME...MOT...LOC 0236Z 351DEG 23KT 3737 9812

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 6:16 PM CDT, 2 hours 26 minutes earlier.

Area forecast discussion, Aug 15, 6:16 PM CDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
616 PM CDT THU AUG 15 2013

.UPDATE...
ISSUED AT 539 PM CDT THU AUG 15 2013

THE SEVERE THUNDERSTORM WATCH WAS EXPANDED TO INCLUDE OVER EAST
CENTRAL KANSAS IS EXPECTED TO DIVE SOUTHWARD WITH DAMAGING WINDS
AND LARGE HAIL POSSIBLE THROUGH THE EVENING HOURS.

&&

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 307 PM CDT THU AUG 15 2013

THIS EVENING-TONIGHT: A RATHER VIGOROUS SHORTWAVE AND MCV WILL
DROP SOUTH OUT OF NW NEB INTO KS LATE THIS AFTN. WITH A COUPLE OF
OUTFLOW BOUNDARIES DRIFTING ACROSS SW KS INTO CEN KS. A VERY
UNSTABLE AIRMASS LOOKS TO BE IN PLACE ALONG OR JUST TO THE SOUTH
OF THE TWO MENTIONED FEATURES... WITH BULK SHEAR (30-35 KTS)
RELATIVELY HIGH FOR THIS TIME YEAR FOR A SEVERE WEATHER EVENT LATE
THIS AFTN INTO THIS EVE. COULD SEE A RISK OF HIGH END SEVERE
WEATHER DEVELOP ACROSS CEN KS THIS AFTN... AS HP SUPERCELLS LOOK
POSSIBLE EARLY IN THEIR LIFE CYCLE GIVEN THE DIRECTIONAL
SHEAR...THINK THIS COULD LEAD TO SOME LARGE HAIL AS BIG AS
GOLFBALLS/TENNIS BALLS. AS THIS SHORTWAVE DRIVES SOUTH...THINK
PROPAGATION SUGGESTS THAT ANY CEN KS STORM CHANCE WILL CONGEAL
INTO SOME SORT OF SOUTHWARD MOVING MESOSCALE CONVECTIVE SYSTEM
(MCS) WITH DAMAGING WINDS THIS EVENING AS 850-700H MOISTURE
TRANSPORT INCREASES ACROSS SOUTH CEN KS...JUST TO THE WEST OF
KICT...WITH A VERY UNSTABLE AIRMASS IN PLACE ACROSS SOUTH CEN KS.
THIS WILL HELP FEED THIS EXPECTED COMPLEX OF STORMS AS IT DRIVES
SOUTH INTO WRN OK. NOT EXPECTING THIS COMPLEX TO BE A WIDESPREAD
HEAVY RAINFALL PRODUCER...AS PROGRESSIVE NATURE WILL KEEP RAINFALL
AMOUNTS DOWN. COULD SEE SOME LOCALIZED HEAVY RAINFALL AMOUNTS
ALONG THE LEADING EDGE OF THIS SYSTEM...BUT FLOODING POTENTIAL
LOOKS VERY LOCALIZED...SO NOT GOING WITH ANY KIND OF FLOOD WATCH
FOR TNGT.

NOT SURE HOW LONG THE SHOWERS/STORMS WILL LAST INTO THE OVERNIGHT
HOURS...AS THE MAIN SHORTWAVE PUSHES THE BETTER MOISTURE FURTHER
SOUTH...WITH PRECIP CHANCES DROPPING QUICKLY FROM NORTH TO SOUTH
AFTER 06Z/FRI...WITH POPS LINGERING OVER SOUTHERN KS UNTIL FRI AM.

FRI-SUN: LATEST GFS TRYS TO LINGER SOME VERY LIGHT QPF OVER THE
AREA INTO FRI AFTN...BUT THIS LOOKS OVERDONE. SO THINK MOST OF
PRECIP WILL BE SOUTH OF THE AREA...BY FRI MORNING. WILL LEAVE SOME
LOW POPS ACROSS SE KS FOR THE MORNING HOURS...OTHERWISE EXPECT
DRIER LESS HUMID AIR TO WORK INTO THE AREA FROM THE NORTHEAST ON
FRI AFTN/EVE...AS A SFC RIDGE OF HIGH PRESSURE BUILDS ACROSS THE
GREAT LAKES INTO THE PLAINS.

LOOKS LIKE A NICE WEEKEND TO DRY OUT FOR THE AREA...AS THE UPPER
RIDGE OVER THE ROCKIES BUILDS FURTHER EAST INTO THE PLAINS.  THIS
WILL LEAD TO A SLOW WARMING TREND TOWARDS THE END OF THE WEEKEND...
BUT STILL SOME 5 DEGREES BELOW NORMAL.

KETCHAM

.LONG TERM...(MONDAY THROUGH THURSDAY)
ISSUED AT 307 PM CDT THU AUG 15 2013

MEDIUM RANGE MODELS BOTH SUGGEST THAT THE THE UPPER RIDGE WILL
REMAIN ACROSS THE PLAINS FOR A PROLONGED VISIT INTO THE WORK WEEK.
MAIN SFC RIDGE DRIFTS A LITTLE FURTHER SOUTHEAST INTO SE US...WHICH
WILL LIMIT THE LOW LEVEL MOISTURE RETURN BACK INTO THE PLAINS...
POSSIBLY KEEPING ANY SHOWER/STORM CHANCES OVER WRN/NW KS WHERE THE
WEAK SFC BOUNDARY WILL REMAIN LOCATED. COULD SEE A FEW STORMS COME
OFF THIS BOUNDARY AND VENTURE FURTHER EAST INTO CEN KS BUT CHANCES
SEEM VERY SMALL THROUGH THE MIDDLE OF THE WEEK. SO WILL KEEP THE
THINGS DRY THROUGH THU.

KETCHAM

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING)
ISSUED AT 609 PM CDT THU AUG 15 2013

A LARGE COMPLEX OF THUNDERSTORMS WAS IMPACTING PORTIONS OF CENTRAL
KANSAS THIS EVENING AND WILL CONTINUE TO PROPAGATE SOUTHWARD
THROUGH THE EVENING HOURS. THE STORMS MAY REMAIN JUST EAST OF KHUT
BUT CURRENT TRENDS BRING THE STORMS INTO KICT AROUND 130Z AND KCNU
SHORTLY AFTER 02Z. MVFR/TRANSIENT IFR WILL BE POSSIBLE AS THE
STORMS MOVE THROUGH WITH A RETURN TO VFR EXPECTED AROUND 04Z.
PATCHY FOG MAY DEVELOP WITH WET SOILS/LIGHT WINDS IN THE WAKE OF
THE STORMS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    63  81  62  83 /  60  10  10  10
HUTCHINSON      62  81  61  83 /  70  10  10  10
NEWTON          62  79  61  81 /  60  10  10  10
ELDORADO        61  80  60  82 /  60  10  10  10
WINFIELD-KWLD   63  80  62  83 /  60  20  10  10
RUSSELL         62  82  61  84 /  60  10  10   0
GREAT BEND      62  81  61  83 /  70  10  10   0
SALINA          62  82  62  84 /  60  10  10  10
MCPHERSON       62  81  61  83 /  60  10  10  10
COFFEYVILLE     61  81  59  84 /  40  20  10   0
CHANUTE         60  80  58  83 /  40  20  10   0
IOLA            59  79  58  82 /  30  20  10   0
PARSONS-KPPF    60  80  59  83 /  40  20  10   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Aug 15, 6:15 PM CDT, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
615 PM CDT THU AUG 15 2013

KSZ032-033-047>053-067>072-082-083-091>096-098>100-162115-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
615 PM CDT THU AUG 15 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORMS WITH GOLF BALL SIZE HAIL AND DAMAGING WINDS TO
AROUND 70 MPH WILL BE POSSIBLE...ESPECIALLY ALONG AND WEST OF THE
FLINT HILLS. LOCALLY HEAVY RAINFALL CAN ALSO BE EXPECTED WITH SOME
OF THE STORMS...WHICH MAY AGGRAVATE SOME MINOR LOW-LAND FLOODING
ACROSS THE AREA. CHANCES FOR THUNDERSTORMS WILL CONTINUE
OVERNIGHT...HOWEVER THE RISK FOR STRONG OR SEVERE STORMS WILL
DIMINISH AFTER MIDNIGHT.

RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PORTIONS OF THE
ARKANSAS RIVER AT ARKANSAS CITY. PLEASE REFER TO THE LATEST
WARNINGS AND STATEMENTS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WHILE ISOLATED STORMS ARE POSSIBLE ON FRIDAY MORNING...STRONG OR
SEVERE STORMS ARE NOT ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL BE NEEDED ALONG AND WEST OF
KANSAS TURNPIKE LATE THIS AFTERNOON INTO THIS EVENING.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

In the hours before

Special weather statement, Aug 15, 7:44 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
744 PM CDT THU AUG 15 2013

KSZ068>070-083-092>094-098-160145-
BUTLER-CHAUTAUQUA-COWLEY-ELK-GREENWOOD-HARVEY-SEDGWICK-SUMNER-
744 PM CDT THU AUG 15 2013

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR BUTLER...CHAUTAUQUA...COWLEY...ELK...
GREENWOOD...HARVEY...SEDGWICK AND SUMNER COUNTIES...

AT 740 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MOUNT HOPE TO
MCCONNELL AIR FORCE BASE TO DOUGLASS TO 9 MILES NORTHEAST OF LATHAM
TO HAMILTON...AND MOVING SOUTH AT 30 MPH.

DIME SIZE HAIL...WINDS TO 50 MPH...AND TORRENTIAL RAINFALL ARE
EXPECTED WITH THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE. THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS.
LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD
THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3707 9715 3730 9757 3803 9770 3804 9738
      3777 9697 3788 9659 3810 9620 3742 9596
      3736 9596 3704 9638 3699 9681
TIME...MOT...LOC 0044Z 349DEG 27KT 3781 9762 3763 9729
          3750 9694 3760 9652 3790 9615

CARUSO
Local storm report, Aug 15, 8:03 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
803 PM CDT THU AUG 15 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0712 PM     HAIL             BENTON                  37.79N 97.11W
08/15/2013  E1.50 INCH       BUTLER             KS   PUBLIC

            PUBLIC REPORTED PING PONG BALL SIZE HAIL NEAR BENTON.

&&

CDJ
Special weather statement, Aug 15, 8:21 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
821 PM CDT THU AUG 15 2013

KSZ083-160200-
SEDGWICK-
821 PM CDT THU AUG 15 2013

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR SEDGWICK COUNTY...

AT 818 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR CHENEY...OR 18 MILES EAST OF KINGMAN...AND
MOVING EAST AT 20 MPH.

DIME SIZE HAIL...AND WINDS OF 40 TO 50 MPH ARE POSSIBLE WITH THIS
STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3759 9781 3773 9781 3774 9781 3774 9764
      3755 9762
TIME...MOT...LOC 0121Z 284DEG 18KT 3767 9777

CARUSO
Special weather statement, Aug 15, 8:32 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
832 PM CDT THU AUG 15 2013

KSZ092-093-098-160200-
CHAUTAUQUA-COWLEY-SUMNER-
832 PM CDT THU AUG 15 2013

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR CHAUTAUQUA...COWLEY AND SUMNER COUNTIES...

AT 827 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CONWAY SPRINGS TO 5
MILES NORTHWEST OF GEUDA SPRINGS TO DEXTER...AND MOVING SOUTH AT 35
MPH.

WINDS OF 45 TO 55 MPH ARE POSSIBLE WITH THESE STORMS.

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3700 9780 3748 9777 3747 9750 3733 9714
      3731 9653 3730 9652 3730 9642 3701 9639
TIME...MOT...LOC 0132Z 021DEG 29KT 3734 9770 3713 9724
          3718 9666
Special weather statement, Aug 15, 8:35 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
835 PM CDT THU AUG 15 2013

KSZ067-082-160215-
KINGMAN-RENO-
835 PM CDT THU AUG 15 2013

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR KINGMAN AND RENO COUNTIES...

AT 832 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 6 MILES NORTH OF KINGMAN...AND MOVING SOUTH AT
25 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3758 9789 3749 9817 3779 9828 3784 9807
TIME...MOT...LOC 0136Z 341DEG 21KT 3771 9814
Local storm report, Aug 15, 8:41 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
841 PM CDT THU AUG 15 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     FLOOD            4 SW EL DORADO          37.78N 96.91W
08/15/2013                   BUTLER             KS   EMERGENCY MNGR

            WATER OVER A FEW ROADS SOUTHWEST OF EL DORADO DUE TO
            HEAVY RAINFALL.

&&

CDJ

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 15, 7:12 PM CDTSevere Thunderstorm WarningICTHarvey, McPherson, Reno48 min
Aug 15, 7:43 PM CDTAreal Flood WarningICTButler, Sedgwick4 hr
Aug 15, 7:44 PM CDTSpecial Weather StatementICTButler, Chautauqua, Cowley, Elk, Greenwood, Sedgwick61 min
Aug 15, 8:21 PM CDTSpecial Weather StatementICTSedgwick39 min
Aug 15, 8:26 PM CDTAreal Flood WarningICTMcPherson18 hr
Aug 15, 8:29 PM CDTRiver Flood WarningICTHarvey, Reno12 hr
Aug 15, 8:32 PM CDTSpecial Weather StatementICTCowley, Sumner28 min
Aug 15, 8:35 PM CDTSpecial Weather StatementICTKingman40 min
Aug 15, 9:32 PM CDTSpecial Weather StatementICTHarper58 min
Aug 15, 10:06 PM CDTSpecial Weather StatementICTHarper39 min
Aug 15, 10:30 PM CDTRiver Flood WarningICTSaline15 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.